Jump to content

DigDoug: I was forced to quit Sertraline Cold Turkey....what’s next?


DigDoug

Recommended Posts

I am glad I found this forum. It will likely be a better use CV of my time than researching all of my symptoms on google. I suppose I will just dive right in.

 

I have been on Sertraline for over 10 years and Paxil prior to that for several years. A little over a year ago my health insurance changed and my provider at the time was no longer covered. I was able to apply for and awarded a “Continuity of Care” exemption by my new insurance company that allowed me to continue to see all of my specialist and my GP with my old provider. (Being a cancer survivor and a cardiac patient, I had several). However, as the year went along, I was having to fight my insurance company anytime I needed an appointment. My appointments would be denied and I would have to fight and eventually I would get my appointment. After several months, however, my petitions stopped working and my visits were being canceled. This was the start of my problem.

 

At a certain point, my GP would no longer fill my prescription for sertraline because she required me to check in to fill it. In the end, I decided t switch providers but my sertraline had lapsed at this point. By now I was already off the sertraline for a month and it was October. My new provider would not refill my sertraline without going to a psychiatrist and my insurance was about to change again. By the time I had the referral appointment I would not be covered.

 

The brings me to where I am now. I have been off sertraline for 3+ months and am having pretty unsettling symptoms pop up. My anxious brain is telling me I am dying of something terrible but after doing some research and reading posts here I am realizing that I could be dealing with delayed withdrawal symptoms. Not sure what to do next. I have never really felt huge benefits from being on Zoloft but also am concerned about how I had to stop. Should I go back on a lesser dose at this point and start slowly reducing it or is it too late and just continue cold turkey? I would really appreciate any advice anyone has.

Edited by manymoretodays
name to title, spacing for readability
Link to comment
  • manymoretodays changed the title to DigDoug: I was forced to quit Sertraline Cold Turkey....what’s next?
  • Moderator

Hi DigDoug,

Wow, what a mess.

How did you wind up coming off your sertraline?

And could you: Please put your withdrawal history in your signature

you'll see this explained, and how to do this ^

 

We usually approach tapering with a harm reduction model, in hopes that WD(withdrawal) symptoms will be minimized.

Why taper by 10% of my dosage?

 

And yes, sometimes withdrawal symptoms can be delayed.

What is withdrawal syndrome

Brain remodeling

 

When did you start feeling symptoms?  And what symptoms are your experiencing now?

Dr Glenmullen's withdrawal symptom checklist

 

The windows and waves pattern of stabilization

 

At three months out, you might get some relief, or decrease in intensity of WDsymptoms, with reinstatement, or you might not. 

And keep in mind, that we usually recommend a pretty small dose, for reinstatement, comparitively to what you had been taking, or even the dose that you might have jumped off at.

Take a look at this topic, and see what you think:

About reinstating and stabilizing to reduce WD symptoms

 

The other option would be to add to whatever skills you might already have, in the way of non-drug coping to best cope, and give healing some more time.  We've got a whole forum of Self Care items to look at, and pursue.

 

Welcome aboard.

 

This is your introduction/journal page where you have now introduced yourself to the community, you can ask questions here , give updates, and just keep a record.

 

Love, peace, healing, and growth,

manymoretodays(mmt)

 

Edited by manymoretodays

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider. manymoretodays

 

Link to comment
  • Mentor

Hi @DigDougI’ve met some people through SA who , like me, fast tapered or CT off Sertraline. You can see I jumped off from 12.5 in my history. We have in common a delayed onset in symptoms ranging from 3-12 months post zero followed by a long and unpleasant WD phase (1.5 to 3 years+) with both physical and psychological symptoms similar to what you’re experiencing. 

 

I don’t know if you’re too late to reinstate and taper but ideally I think that would have helped me, especially the last 10mg. 

 

Whatever you decide advisors like many more days can guide and there are others like me who are or have been on the same Sertraline journey as you. You’re not alone. 

50 mg Sertraline Nov 2016 to Dec 2016

100 mg Sertraline Jan - March 2017

50 mg Sertraline April - June 2017

25 mg Sertraline July 2017 - Sept 2018

12.5 mg Sertraline Oct 2018

0 mg Nov 1 2018

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy